Alert archive / South Dakota / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 216, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Aug 11, 2011, 8:01 PM CDT for 5 counties in South Dakota. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2011, 8:01 PM CDT (01:01 UTC)
- Expired
- Aug 11, 2011, 8:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bon Homme County, SD, Clay County, SD, Hutchinson County, SD, Turner County, SD, Yankton County, SD
The radar
The Sioux Falls radar (KFSD), 91 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 11, 3:05 PM CDT | Tornado Watch | SPC | 5 hr |
| Aug 11, 7:19 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 1.0 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 417 J/kg
- Mixed-layer CIN
- -214 J/kg
- Mixed-layer LCL
- 1393 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
950
WUUS53 KFSD 120101
SVRFSD
SDC009-027-067-125-135-120145-
/O.NEW.KFSD.SV.W.0216.110812T0101Z-110812T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
801 PM CDT THU AUG 11 2011
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BON HOMME COUNTY IN SOUTHEAST SOUTH DAKOTA...
NORTHWESTERN CLAY COUNTY IN SOUTHEAST SOUTH DAKOTA...
EXTREME EASTERN HUTCHINSON COUNTY IN SOUTHEAST SOUTH DAKOTA...
TURNER COUNTY IN SOUTHEAST SOUTH DAKOTA...
YANKTON COUNTY IN SOUTHEAST SOUTH DAKOTA...
* UNTIL 845 PM CDT
* AT 801 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF FREEMAN TO AVON...
AND MOVING SOUTHEAST AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
SPRINGFIELD AROUND 805 PM CDT...
MARION AND MONROE AROUND 810 PM CDT...
PARKER AND TABOR AROUND 820 PM CDT...
UTICA AROUND 825 PM CDT...
MAYFIELD AROUND 830 PM CDT...
CHANCELLOR...LEWIS AND CLARK STATE RECREATION AREA AND HURLEY
AROUND 835 PM CDT...
YANKTON...DAVIS...VIBORG AND IRENE AROUND 840 PM CDT...
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
LESTERVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WIND. THIS IS AN
EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING
FOR SOUTHEASTERN SOUTH DAKOTA.
LAT...LON 4277 9807 4317 9763 4318 9742 4350 9741
4350 9692 4309 9692 4280 9716 4280 9720
4284 9723 4286 9730 4284 9772 4286 9786
4276 9794
TIME...MOT...LOC 0101Z 293DEG 31KT 4343 9747 4296 9796
WIND...HAIL 60MPH <1.00IN
$$
LIEBL3 follow-up statements
841
WWUS53 KFSD 120109
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
809 PM CDT THU AUG 11 2011
SDC009-027-067-125-135-120145-
/O.CON.KFSD.SV.W.0216.000000T0000Z-110812T0145Z/
HUTCHINSON SD-CLAY SD-BON HOMME SD-TURNER SD-YANKTON SD-
809 PM CDT THU AUG 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR YANKTON...
TURNER...SOUTHEASTERN BON HOMME...NORTHWESTERN CLAY AND EXTREME
EASTERN HUTCHINSON COUNTIES UNTIL 845 PM CDT...
AT 808 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM FREEMAN TO TYNDALL...MOVING EAST AT 45 MPH.
IN ADDITION...AT 905 PM CDT 60 MPH WINDS WERE REPORTED IN MENNO WITH
THESE STORMS.
SEVERE THUNDERSTORMS WILL BE NEAR...
MONROE AND TABOR AROUND 815 PM CDT...
PARKER AROUND 820 PM CDT...
UTICA AROUND 825 PM CDT...
CHANCELLOR...LEWIS AND CLARK STATE RECREATION AREA...MAYFIELD AND
HURLEY AROUND 830 PM CDT...
YANKTON...VIBORG AND DAVIS AROUND 835 PM CDT...
IRENE AND MISSION HILL AROUND 840 PM CDT...
WAKONDA...CENTERVILLE AND VOLIN AROUND 845 PM CDT...
OTHER LOCATIONS IMPACTED BY THIS LINE OF SEVERE THUNDERSTORMS INCLUDE
LESTERVILLE AND GAYVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WIND. THIS IS AN
EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4277 9807 4317 9763 4318 9742 4350 9741
4350 9692 4309 9692 4280 9716 4280 9720
4284 9723 4286 9730 4284 9772 4286 9786
4276 9794
TIME...MOT...LOC 0108Z 292DEG 37KT 4339 9734 4293 9783
WIND...HAIL 60MPH <1.00IN
$$
LIEBL530
WWUS53 KFSD 120110 CCA
SVSFSD
SEVERE WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE SIOUX FALLS SD
810 PM CDT THU AUG 11 2011
SDC009-027-067-125-135-120145-
/O.CON.KFSD.SV.W.0216.000000T0000Z-110812T0145Z/
HUTCHINSON SD-CLAY SD-BON HOMME SD-TURNER SD-YANKTON SD-
810 PM CDT THU AUG 11 2011
CORRECTED TIME ON THE MENNO REPORT
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR YANKTON...
TURNER...SOUTHEASTERN BON HOMME...NORTHWESTERN CLAY AND EXTREME
EASTERN HUTCHINSON COUNTIES UNTIL 845 PM CDT...
AT 808 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM FREEMAN TO TYNDALL...MOVING EAST AT 45 MPH.
IN ADDITION...AT 805 PM CDT 60 MPH WINDS WERE REPORTED IN MENNO WITH
THESE STORMS.
SEVERE THUNDERSTORMS WILL BE NEAR...
MONROE AND TABOR AROUND 815 PM CDT...
PARKER AROUND 820 PM CDT...
UTICA AROUND 825 PM CDT...
CHANCELLOR...LEWIS AND CLARK STATE RECREATION AREA...MAYFIELD AND
HURLEY AROUND 830 PM CDT...
YANKTON...VIBORG AND DAVIS AROUND 835 PM CDT...
IRENE AND MISSION HILL AROUND 840 PM CDT...
WAKONDA...CENTERVILLE AND VOLIN AROUND 845 PM CDT...
OTHER LOCATIONS IMPACTED BY THIS LINE OF SEVERE THUNDERSTORMS INCLUDE
LESTERVILLE AND GAYVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WIND. THIS IS AN
EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4277 9807 4317 9763 4318 9742 4350 9741
4350 9692 4309 9692 4280 9716 4280 9720
4284 9723 4286 9730 4284 9772 4286 9786
4276 9794
TIME...MOT...LOC 0108Z 292DEG 37KT 4339 9734 4293 9783
WIND...HAIL 60MPH <1.00IN
$$
LIEBL531
WWUS53 KFSD 120142
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
842 PM CDT THU AUG 11 2011
SDC009-027-067-125-135-120153-
/O.EXP.KFSD.SV.W.0216.000000T0000Z-110812T0145Z/
HUTCHINSON SD-CLAY SD-BON HOMME SD-TURNER SD-YANKTON SD-
842 PM CDT THU AUG 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR YANKTON...TURNER...
SOUTHEASTERN BON HOMME...NORTHWESTERN CLAY AND EXTREME EASTERN
HUTCHINSON COUNTIES WILL EXPIRE AT 845 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH
THESE THUNDERSTORMS.
LAT...LON 4277 9807 4317 9763 4318 9742 4350 9741
4350 9692 4309 9692 4280 9716 4280 9720
4284 9723 4286 9730 4284 9772 4286 9786
4276 9794
TIME...MOT...LOC 0143Z 292DEG 37KT 4325 9688 4280 9737
$$
LIEBLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 3:55 PM CDT, 4 hours 6 minutes earlier.
Area forecast discussion, Aug 11, 3:55 PM CDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 355 PM CDT THU AUG 11 2011 .DISCUSSION... APPEARS THAT SHORT WAVE MOVING INTO NORTHWEST SD AS OF 19Z WILL BE THE MAIN TRIGGER FOR THUNDERSTORMS DURING THE EVENING HOURS AS IT PUSHES SOUTHEAST ACROSS SOUTH DAKOTA INTO MN AND IA AFTER 06Z. THUNDERSTORMS ALREADY DEVELOPING OVER WESTERN SD AND HRRR AND RUC SEEM TO HAVE BEST HANDLE ON THIS FEATURE WITH CONVECTION MOVING INTO WESTERN CWA AROUND 00Z...REACHING I29 AROUND 04Z AND THEN POINTS FURTHER EAST AFTERWARDS. SEVERE WEATHER WOULD FAVOR A BOW ECHO TYPE FEATURE WITH STRONG WINDS THE MAIN THREAT. WOULD EXPECT THIS FEATURE TO DEVELOP OR MOVE INTO WESTERN CWA WITH BEST THREAT FOR SEVERE WINDS TURNING SOUTHEAST OF I90 AS COMPLEX TRACKS MORE SOUTHEAST ALONG NOSE OF LOW LEVEL JET. QUESTION IS IF SYSTEM CAN REMAIN SEVERE ALONG AND EAST OF I29 WHEN IT REACHES THAT AREA. INDICES ARE NOT ALL THAT IMPRESSIVE AFTER 04Z SO THINK BEST SEVERE THREAT WILL BE WEST OF A HURON-SALEM-SIOUX CITY LINE BEFORE 06Z. STILL EXPECT LIKELY POPS ACROSS THE ENTIRE CWA WITH THIS WAVE. NEXT QUESTION IS IF THUNDERSTORMS WILL REDEVELOP LATER TONIGHT BEHIND THIS WAVE AND WITH NEXT WAVE MOVING OUT OF THE NORTHERN ROCKIES. THIS FIRST WAVE COULD PRETTY MUCH STABILIZES THE ATMOSPHERE AND HRRR AND RUC REALLY DONT HINT AT MUCH REDEVELOPMENT. SO FOR THAT REASON WILL DROP BACK POPS TO CHANCE BEHIND THIS FIRST WAVE FOR LATER TONIGHT. NOT VERY CONFIDENT IN RAIN CHANCES AFTER 08Z TONIGHT. / TENDENCY FOR FORWARD PROPAGATION OF SYSTEMS OVERNIGHT PRECLUDES GOING VERY HIGH ON POPS TO START FRIDAY OVER MUCH OF AREA...WITH LINGERING HIGH POPS MAINLY IN PLACE TO COVER ELEVATED ACTIVITY ON TOP OF WIDESPREAD COLD POOL LIKELY TO DEVELOP IN WAKE OF OVERNIGHT CONVECTION...PRIMARILY IN FAR SOUTH AND EAST EARLY IN THE MORNING. MUCH OF THE MORNING INTO MIDDAY WILL LIKELY BE DRY FOR MOST IN WAKE OVER OVERNIGHT ACTION. BY MIDDAY...STRONG UPPER CORE WILL START TO WOBBLE ESE THROUGH EASTERN ND INTO WESTERN MN. EXPECT SECONDARY AREA OF PRECIPITATION TO START TO SPREAD SOUTHEAST. POTENTIAL FOR ENOUGH PARTIAL SELF DESTRUCTIVE SUNSHINE TO START TO DESTABILIZE AHEAD OF FEATURE. AT BEST...WOULD EXPECT BETWEEN 1000-1500 J/KG MLCAPE AT BEST BY MID AFTERNOON...WITH SOME DOUBT CAST WHETHER CAN BE ENOUGH MODIFICATION OF THE LOW LEVEL AIRMASS GIVEN LIKELY CLOUDS AND COLD POOL STRENGTH. BEST BULK SHEAR OVER SOUTHERN CWA WHERE STRENGTH OF MID LEVEL JET SOUTH OF UPPER WAVE INTERACTS WITH COLD FRONT SLICING SOUTHEAST...WITH ABOUT 2/3 OF THE 35-40 KTS IN THE LOWEST 0-3KM. PROBABLY FAIRLY MINIMAL...BUT AT LEAST A LOW THREAT FOR SEVERE WEATHER GENERALLY SOUTHEAST OF A BROOKINGS TO YANKTON LINE FROM LATE AFTERNOON INTO EARLY FRIDAY EVENING. THE STORY FOR SATURDAY WILL BE COOLER...LESS HUMID AND SOMEWHAT BREEZY CONDITIONS ON BACK SIDE OF UPPER WAVE COLLAPSING THROUGH THE WESTERN GREAT LAKES. NOT A GREAT FLUSHING OF MOISTURE...SO WILL LIKELY GET A FAIRLY EXTENSIVE DEVELOPMENT OF DIURNAL CUMULUS BACK THROUGH MUCH OF CWA. TEMPS BASED LARGELY ON THE MIXING OF WARMER SUBSET OF MODELS...WHICH IS CLOSE TO THE CONSRAW NUMBERS. AS SURFACE RIDGE AXIS SETTLES ACROSS THE AREA ON SATURDAY NIGHT... WILL BE ANOTHER SEASONALLY COOL NIGHT...AND DID INSERT SOME PATCHY FOG FOR MUCH OF EASTERN 2/3 OF AREA. SUNDAY SHOULD BE QUITE PLEASANT... LIKELY WITH CUMULUS FIELD DEVELOPING IN SLOWLY STRENGTHENING RETURN FLOW...AND TEMPERATURES REMAINING JUST BELOW NORMAL. DURING THE EXTENDED RANGE /SUN NIGHT THROUGH THU/ WILL BE DEALING WITH DEVELOPMENT AND DECREASE OF RIDGE THROUGH THE NORTHERN PLAINS. 00Z ECMWF GETS WAY OFF THE MEAN BY LATE TUESDAY AND IS NOT SUITABLE FOR USAGE. PREFERENCE WITH SOMEWHAT MORE CONSISTENT GFS/GFS MEAN. ON SUNDAY NIGHT...THIS WOULD PUSH LEADING EDGE OF ELEVATED MIXED LAYER INTO CENTRAL SOUTH DAKOTA...WITH STRONG MOISTURE TRANSPORT ON LOW LEVEL JET. OPERATIONAL GFS MAY BE A BIT QUICK BASED ON THE CONSENSUS...BUT EVEN THEN A THREAT TOWARD THE I29 CORRIDOR LATER IN THE NIGHT IN ORDER. BEST DYNAMICS AND THERMODYNAMICS COUPLE UP THROUGH NEBRASKA...SO ONLY A LOW END POP APPROPRIATE AT THIS POINT. LOOKS LIKE A SYSTEM MOVING THROUGH THE UPPER RIDGE IN THE LATER MONDAY NIGHT INTO TUESDAY TIMEFRAME WOULD BE NEXT FOCUS FOR PRECIPITATION...HOWEVER...TEMPERATURES LOOK SO WARM ALOFT THAT WOULD PROBABLY RELEGATE THREAT TO AREAS WHERE DEVELOPMENT WOULD OCCUR CLOSER TO MAIN BOUNDARY TO NORTH WITH AN EAST-SOUTHEAST ADVECTIVE COMPONENT INTO MAINLY NORTHERN/NORTHEASTERN COUNTY WARNING AREA. MORE LIKELY WILL HAVE TO WAIT UNTIL RIDGE BREAKS DOWN MORE BY LATER WEDNESDAY NIGHT AND ESPECIALLY THURSDAY BEFORE A BETTER THREAT FOR PRECIPITATION DEVELOPS. A FEW SOLUTIONS HANG ONTO THE IDEA OF A VERY WARM DAY BY AT LEAST WEDNESDAY...ESPECIALLY THROUGH THE WESTERN AREAS. HOWEVER...SOME CONCERN THAT THE REINFORCEMENT THAT SYNOPTIC BOUNDARY WOULD TAKE FROM REPEATED CONVECTION MAY MAKE IT TOUGH TO PUSH TOO FAR NORTH AND EAST...SO TEMPERED THAT IDEA SOMEWHAT. HOWEVER...VERY HUMID CONDITIONS WILL BECOME LIKELY WITH DEWPOINTS BACK AROUND 70 LIKELY AS EARLY AS TUESDAY. /CHAPMAN && .AVIATION... SCATTERED THUNDERSTORMS DEVELOPING OVER WESTERN SOUTH SD AT 19Z WILL CONTINUE TO DEVELOP INTO A LINE AND SPREAD SOUTHEAST ACROSS CWA IN THE 00Z-08Z TIMEFRAME...REACHING POINTS EAST OF I29 AFTER 04Z. OCCASIONAL IFR CEILINGS AND VISIBILTIES WILL OCCUR WITH THE THUNDERSTORMS...OTHERWISE VFR CONDITIONS CAN BE EXPECTED. COULD SEE WINDS GUSTS TO 60 MPH WITH THIS LINE MAINLY BEFORE 06Z AND GENERALLY WEST OF A HON-FSD-SUX LINE. / && .FSD WATCHES/WARNINGS/ADVISORIES... IA...NONE. MN...NONE. NE...NONE. SD...NONE. &&
Hazardous weather outlook, Aug 11, 10:06 AM CDT, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1006 AM CDT THU AUG 11 2011 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-121200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1006 AM CDT THU AUG 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... THERE IS A CHANCE OF THUNDERSTORMS DEVELOPING ACROSS SOUTH CENTRAL SOUTH DAKOTA LATER THIS AFTERNOON AND THEN MOVING SOUTHEAST ALONG THE MISSOURI RIVER DURING THE EVENING HOURS. IF STORMS DO DEVELOP...LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES WILL BE POSSIBLE. THERE IS A BETTER CHANCE OF THUNDERSTORMS LATER THIS EVENING AND OVERNIGHT HOURS ACROSS THE REGION. THESE STORMS SHOULD DEVELOP ACROSS CENTRAL SOUTH DAKOTA DURING THE EVENING HOURS AND THEN SPREAD SOUTHEAST ACROSS THE AREA DURING THE NIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH THESE STORMS. FLOODING... MODERATE TO MAJOR FLOODING ON THE JAMES RIVER IS EXPECTED TO VERY SLOWLY RECEDE...BUT FLOODING WILL CONTINUE UNTIL FURTHER NOTICE. FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER BETWEEN CHAMBERLAIN AND SIOUX CITY UNTIL FURTHER NOTICE...WITH FLOODING EXPECTED TO VERY SLOWLY ABATE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA ON FRIDAY. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 5 PM WEST OF THE JAMES RIVER AND ALONG THE MISSOURI RIVER. SPOTTER ACTIVATION WILL BE POSSIBLE ACROSS THE REST OF THE AREA AFTER 10 PM. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Aug 11, 6:35 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
635 PM CDT THU AUG 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM TSTM WND DMG WESSINGTON 44.45N 98.70W
08/11/2011 BEADLE SD EMERGENCY MNGR
TREES DOWN
&&
MFUHSLocal storm report, Aug 11, 7:37 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
737 PM CDT THU AUG 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 PM TSTM WND GST HURON 44.36N 98.22W
08/11/2011 M61 MPH BEADLE SD ASOS
&&
MJFLocal storm report, Aug 11, 7:52 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
752 PM CDT THU AUG 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND GST SE MITCHELL 43.73N 98.03W
08/11/2011 E60 MPH DAVISON SD LAW ENFORCEMENT
TREES AND POWERLINES DOWN
&&
BTThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 7:12 PM CDT | Severe Thunderstorm Warning | FSD | Miner | 33 min |
| Aug 11, 7:29 PM CDT | Severe Thunderstorm Warning | FSD | Bon Homme, Charles Mix, Davison, Douglas, Gregory, Hanson and 2 more | 46 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.